Alert archive / Tennessee / Flash Flood Warnings in 2013
Flash Flood Warning 5, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Apr 27, 2013, 1:13 PM CDT for Davidson County, Rutherford County, Williamson County, Tennessee. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2013, 1:13 PM CDT (18:13 UTC)
- Expired
- Apr 27, 2013, 4:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Davidson County, TN, Rutherford County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 25 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 1:15 PM CDT | FLOOD | 1 E La Vergne, TN | EMERGENCY MANAGER REPORTS HOME INUNDATED BY WATERS FROM MILL CREEK. FAMILY HAS EVACUATED THE HOME AT 166B DEER DRIVE. OTHER HOMES IN THE VICINITY OF DEER DRIVE... TAYLOR DRIVE... AND APPLE DRIVE ARE ALSO REPORTING WATER ENCROACHING ON HOMES. WATER WAS RECEDING |
| Apr 27, 1:19 PM CDT | FLOOD | 2 Wsw Antioch, TN | FIELDS AT LIGHTHOUSE CHRISTIAN BALL PARK AS WELL AS THE FAMILY FUN CENTER NEAR OLD HICKORY BLVD AND BELL ROAD. |
| Apr 27, 1:36 PM CDT | FLASH FLOOD | 2 Nw Brentwood, TN | TSPOTTER REPORT OF OWL CREEK FLOODING WALLER ROAD. THE CREEK WAS RUNNING OVER DRIVEWAYS ALONG WALLER ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
835
WGUS54 KOHX 271813
FFWOHX
TNC037-149-187-272100-
/O.NEW.KOHX.FF.W.0005.130427T1813Z-130427T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
113 PM CDT SAT APR 27 2013
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
NORTHERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 400 PM CDT
LOCAL LAW ENFORCEMENT REPORTS FLOODING AT 1 PM CDT IN THE LAVERGNE
AREA AND ALONG THE DAVIDSON RUTHERFORD COUNTY LINE. RAINFALL IN
EXCESS OF TWO INCHES HAS FALLEN ACROSS THIS AREA TODAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND WHEN FLOOD WATERS APPROACH.
&&
LAT...LON 3611 8653 3610 8651 3591 8628 3581 8660
3602 8683 3612 8654
$$
BOYD1 follow-up statement
281
WGUS74 KOHX 271938
FFSOHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
238 PM CDT SAT APR 27 2013
TNC037-149-187-272100-
/O.CON.KOHX.FF.W.0005.000000T0000Z-130427T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RUTHERFORD TN-WILLIAMSON TN-DAVIDSON TN-
238 PM CDT SAT APR 27 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN DAVIDSON...
NORTHEASTERN WILLIAMSON AND NORTHERN RUTHERFORD COUNTIES UNTIL 400 PM
CDT...
AT 236 PM CDT...RAINFALL ACROSS THIS AREA HAS DIMINSHED BUT CREEKS
AND STREAM ARE STILL RUNNING FULL AND WILL FOR ANOTHER HOUR.
ADDITIONAL RAINFALL IS EXPECTED TONIGHT WHICH MAY AGGRAVATE THE
SITUATION ONCE AGAIN.
SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
ANTIOCH...BRENTWOOD...LA VERGNE...NOLENSVILLE...SMYRNA AND
WALTERHILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3611 8653 3610 8651 3591 8628 3581 8660
3602 8683 3612 8654
$$
BOYDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 1:01 PM CDT, 12 minutes earlier.
Area forecast discussion, Apr 27, 1:01 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 101 PM CDT SAT APR 27 2013 .DISCUSSION... ...COULD BE A STORMY NIGHT IN MIDDLE TENNESSEE WITH A FEW SEVERE POSSIBLE... SURFACE LOW CENTERED OVER WESTERN ARKANSAS AT EARLY AFTERNOON FORECAST TO MOVE ALONG THE MISSISSIPPI RIVER NEAR MEMPHIS BY 23Z AS DEEPENING UPPER TROUGH SWINGS INTO NORTH CENTRAL MISSOURI AT THAT TIME. WARM FRONT STRETCHES EAST FROM LOW CENTER INTO NORTHERN MISSISSIPPI TO JUST SOUTH OF MEMPHIS...AND WILL LIFT NORTHWARD INTO MIDDLE TENNESSEE THIS EVENING. WE ARE CURRENTLY SEEING SOME SCATTERED CONVECTION BEGINNING TO FIRE DOWN THROUGH NORTH MISSISSIPPI AT THIS TIME GENERALLY IN A SUNLIT AREA WITH 70 DEGREE TEMPS AND 60 DEGREE DEWPOINTS. AM EXPECTING AIR MASS TO DESTABILIZE AS WE GO THROUGH THE LATE AFTERNOON AND INTO THE EVENING BASICALLY ALONG AND SOUTH OF WARM FRONT WITH SCATTERED SHOWERS AND A FEW THUNDERSTORMS REDEVELOPING OVER WESTERN AREAS AND BECOME MORE NUMEROUS AS THEY MOVE EASTWARD DURING THE LATE AFTERNOON AND EVENING. AFTER 00Z WE MAY EVEN SEE A LINE OF STRONG TO SEVERE STORMS DEVELOP IN WESTERN MIDDLE TENNESSEE AND EXTEND DOWN THROUGH THE MEMPHIS AREA AND MOVE EASTWARD ACROSS MIDDLE TENNESSEE DURING THE MID EVENING HOURS. THIS SYSTEM IS NOT IN ANY HURRY TO EXIT SO EXPECT SHOWERS AND STORMS EVEN AFTER MIDNIGHT...ESPECIALLY EASTERN AREAS AND PLATEAU WITH SHOWERS CONTINUING SUNDAY ESPECIALLY EASTERN AREAS. RAIN FINALLY EXITS EARLY SUNDAY EVENING BUT THERE IS A CHANCE FOR SHOWERS ALONG THE PLATEAU ON MONDAY. WENT PRETTY MUCH WITH THE WEATHER PREDICTION CENTERS GUIDANCE IN THE LONGER TERM AS MODELS CANT SEEM TO FIGURE OUT JUST WHERE THE DEEP UPPER LOW IS GOING END UP. THEREFORE I HAVE LOW CONFIDENCE IN LONG TERM FORECAST AND HAVE DECIDED TO CONCENTRATE MORE ON THE SHORTER TERM. BOYD && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 60 73 52 75 / 80 50 10 10 CLARKSVILLE 57 71 48 77 / 80 40 05 05 CROSSVILLE 56 69 51 70 / 80 70 30 20 COLUMBIA 60 74 53 76 / 80 50 10 10 LAWRENCEBURG 59 73 52 77 / 80 50 20 10 WAVERLY 58 71 49 77 / 80 40 0 05 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD
Hazardous weather outlook, Apr 27, 5:02 AM CDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 502 AM CDT SAT APR 27 2013 TNZ005>011-022>034-056>066-075-077>080-093>095-281015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 502 AM CDT SAT APR 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR WESTERN MIDDLE TENNESSEE...GENERALLY ALONG AND SOUTH OF A LINE FROM DOVER TO PULASKI. WIDESPREAD LIGHT TO MODERATE RAIN WITH A FEW THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING BEFORE DIMINISHING IN THE AFTERNOON. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON INTO TONIGHT AND SPREAD ACROSS MIDDLE TENNESSEE AS A SURFACE LOW TRACKS TO THE NORTH OF THE REGION. CONDITIONS APPEAR FAVORABLE FOR A FEW STORMS TO BE SEVERE IN THE SLIGHT RISK AREA...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. AN ISOLATED TORNADO CANNOT BE RULED OUT BUT THE THREAT APPEARS LOW. HEAVY RAINFALL AND LOCALIZED FLOODING WILL BE POSSIBLE WITH THUNDERSTORM ACTIVITY LATER TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE ON SUNDAY BEFORE DIMINISHING BY SUNDAY NIGHT. TOTAL RAINFALL AMOUNTS FROM TODAY THROUGH SUNDAY WILL RANGE FROM 1 TO 2 INCHES NORTH OF I-40 TO 2 TO 3 INCHES SOUTH OF I-40. SOME LOCATIONS MAY RECEIVE UP TO 4 INCHES OF RAINFALL...WHICH MAY RESULT IN SOME LOCALIZED FLOODING. SOME SECONDARY RIVERS ACROSS MIDDLE TENNESSEE MAY RISE INTO ACTION STAGE...INCLUDING THE DUCK AND BUFFALO RIVERS. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED SATURDAY AFTERNOON INTO SATURDAY NIGHT. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 55
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 12:38 PM CDT | River Flood Advisory | OHX | Davidson | 6 hr |
| Apr 27, 12:56 PM CDT | River Flood Advisory | OHX | Davidson | 7 hr |
| Apr 27, 12:56 PM CDT | River Flood Advisory | OHX | Davidson | 7 hr |
| Apr 27, 1:47 PM CDT | River Flood Warning | OHX | Davidson | 62 min |
| Apr 27, 3:06 PM CDT | Flash Flood Watch | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 19 hr |
| Apr 27, 4:04 PM CDT | River Flood Advisory | OHX | Hickman | 9 hr |
| Apr 27, 5:54 PM CDT | Flash Flood Warning | OHX | Benton, Dickson, Houston, Humphreys, Montgomery, Stewart | 6 hr |
| Apr 27, 6:19 PM CDT | Special Weather Statement | OHX | Benton | 26 min |
| Apr 27, 6:49 PM CDT | Special Weather Statement | OHX | Houston | 41 min |
| Apr 27, 6:52 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys | 23 min |
Nearby
Flash Flood Warnings in Tennessee, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.